Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


OCD and HIV
Jul 25, 2007

Hello, I was recently diagnosed HIV+ (DEC 2006). I also suffer from clinical OCD which I've had very successfully controlled via medications for three years now (300mg Wellbutrin XL, 20mg Prozac).

With this recent news my "obsessive" nature has kicked into overdrive. So far the net outcome of this has been good: fixating on educating myself, fixating on increasing my general health, fixating on contingency planning.

These fixations have effected my work to some degree, as I procrastinate things I need to do for my "don't necessarily 'need' to do" fixations, but I've balanced it pretty successfully so far.

My question is: it's been six months, are these obsessions and compulsions "to be expected" with my history, or are they starting to lean more towards "clinical" (i.e. brain chemistry that would suggest a tweak in medication is in order)?

I'm in counseling, and I just started HIV treatment which I wanted to give a solid three months to settle before I did any kind of tweaks with my current OCD regimen; so is Nine Months enough time to have "reasonably adjusted", before looking at tweaking the OCD meds, or should I give myself a full year or longer?

THANKS SO MUCH!

Response from Dr. Horwath

The main thing to ask yourself is whether your OCD symptoms affect your ability to do the things you need to do. Certainly if your work is suffering, then you should consider doing something about these obsessions.



Previous
increasing dexadrine dose
Next
dayli activities and VIH

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement